Separable Reduction of Metric Regularity Properties

Part of the Springer Optimization and Its Applications book series (SOIA, volume 87)


We show that for a set-valued mapping F: XY between Banach spaces the property of metric regularity near a point of its graph is separably determined in the sense that it holds, provided for any separable subspaces L 0X and MY, containing the corresponding components of the point, there is a separable subspace LX containing L 0 such that the mapping whose graph is the intersection of the graph of F with L × M (restriction of F to L × M) is metrically regular near the same point. Moreover, it is shown that the rates of regularity of the mapping near the point can be recovered from the rates of such restrictions.


Set-valued mapping Linear openness Metric regularity Regularity rates Separable reduction 



I wish to thank the reviewers for valuable comments and many helpful remarks.


  1. [1]
    Azé, D.: A unified theory for metric regularity of multifunctions. J. Convex Anal. 13, 225–252 (2006)MathSciNetMATHGoogle Scholar
  2. [2]
    Borwein, J.M., Zhu, J.: Techniques of Variational Analysis. CMS Books in Mathematics, vol. 20. Springer, New York (2006)Google Scholar
  3. [3]
    Fabian, M., Ioffe, A.D.: Separable reduction in the theory of Fréchet subdifferential Set-Valued and Variational Analysis, to appearGoogle Scholar
  4. [4]
    Fabian, M., Zhivkov, N.V.: A characterization of Asplund spaces with the help of \(\varepsilon\)-supports of Ekeland and Lebourg. C.R. Acad. Bulg. Sci. 38, 671–674 (1985)Google Scholar
  5. [5]
    Ioffe, A.D.: On the local surjection property. Nonlinear Anal. TMA 11, 565–592 (1987)MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    Ioffe, A.D.: Codirectional compactness, metric regularity and subdifferential calculus. In: Thera, M. (ed.) Constructive, Experimental and Nonlinear Analysis. Canadian Mathematical Society Conference Proceedings, vol. 27, pp. 123–163Google Scholar
  7. [7]
    Ioffe, A.D.: Metric regularity and subdifferential calculus. Uspehi Mat. Nauk 55(3), 103–162 (2000) (in Russian). English translation: Russian Math. Surveys 55(3), 501–558 (2000)Google Scholar
  8. [8]
    Ioffe, A.D.: Regularity on fixed sets. SIAM J. Optimization 21, 1345–1370 (2011)MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    Ioffe, A.D.: On the general theory of subdifferentials. Adv. Nonlinear Anal. 1, 47–120 (2012)MathSciNetMATHGoogle Scholar
  10. [10]
    Jourani, A., Thibault, L.: Verifiable conditions for openness and metric regularity in Banach spaces. Trans. Amer. Math. Soc. 347, 1255–1268 (1995)MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    Jourani, A., Thibault, L.: Coderivatives of multivalued mappings, locally compact cones and metric regularity. Nonlinear Anal. TMA 35, 925–945 (1999)MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    Kruger, A.Y.: A covering theorem for set-valued mappings. Optimization 19, 763–780 (1988)MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, vol. 1–2. Springer, Berlin (2006)Google Scholar
  14. [14]
    Penot, J.P.: Calculus Without Derivatives. Graduate Texts in Mathematics, vol. 266. Springer, New York (2012)Google Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Department of Mathematics, TechnionHaifaIsrael

Personalised recommendations